MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT231418
Medical Device Problem Codes Collapse (1099); Material Invagination (1336); Use of Device Problem (1670); Obstruction of Flow (2423); Patient-Device Incompatibility (2682); Migration (4003)
Health Effect - Clinical Codes Ischemia (1942); Foreign Body Embolism (4439); Reduced Blood Flow (4598)
Date of Event 08/06/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
H.6.Code c19: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.The device remains implanted and is not available for analysis.The images are going to be sent for analysis.Further information will be provided.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2024, the patient underwent endovascular procedure using a gore® excluder® aaa endoprosthesis featuring c3® delivery system to treat an abdominal aortic aneurysm.No issues with the device placement or an endoleak were detected at the time of implantation.The patient had a follow up computed tomography angiography (cta) in (b)(6) 2024, and there were no issues noted with the device or its placement.Reportedly, on (b)(6) 2024, the patient was admitted to the hospital acutely with abdominal symptoms.The ct was performed on and the stent was noted to have migrated distally (unknown) and appears to have folded inwards.The graft on acute admission scan was completely collapsed.Reportedly, the diameter of the aorta where the device was positioned remeasured without straightening program using mpr and was 22.5mm right at rentals, 21 mm mid neck and 18 mm just distal.It was reported that the device migration was perhaps due to the undersized graft but the physician did oversize by 15 % lack of supra renal fixation.It was reported that acutely the infrarenal aorta was occluded, and whole graft occluded and collapsed was pulled out of neck basically.The palliative care was done to restore a blood flow.The patient has died despite of efforts to save him and restore blood flow through the aorta.According to the physician, the acute aortic occlusion was cause of death and lower body ischemia.
 
Additional Manufacturer Narrative
H.6.Code c19: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.The device remains implanted and is not available for analysis.B5: imaging evaluation was added.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu): read all instructions carefully.Failure to properly follow the instructions, warnings, and precautions may lead to serious surgical consequences or injury to the patient.According to the information reported, the diameter of the aorta where the device was positioned remeasured without straightening program using mpr and was 22.5mm right at rentals, 21 mm mid neck and 18 mm just distal.It was reported that the device migration was perhaps due to the undersized graft.Per gore ifu sizing guide for the rlt231418 - intended aortic vessel diameter (mm)- 19-21.The gore® excluder® aaa endoprosthesis is intended to exclude the aneurysm from the blood circulation in patients diagnosed with infrarenal abdominal aortic aneurysm (aaa) disease and who have appropriate anatomy.Additional considerations for patient selection include but are not limited to patient¿s anatomical suitability for endovascular repair.Ilio-femoral access vessel size and morphology (minimal thrombus, calcium and / or tortuosity) should be compatible with vascular access techniques.Adverse events that may occur and / or require intervention or additional intraoperative procedure time include, but are not limited to: component migration, incomplete component deployment, occlusion of device or native vessel and death.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19988344
Report Number3007284313-2024-03429
Device Sequence Number8432823
Product Code MIH
UDI-Device Identifier00733132622399
UDI-Public00733132622399
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/04/2025
Device Catalogue NumberRLT231418
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization; Death;
Patient Age78 YR
Patient SexMale